MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE MONARCH III IOL DELIVERY SYSTEM, INJECTOR; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE MONARCH III IOL DELIVERY SYSTEM, INJECTOR; LENS, GUIDE, INTRAOCULAR
Model Number III
Medical Device Problem Codes Product Quality Problem (1506); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that during an intraocular lens (iol) implant procedure, plunger was uneven and scratches the optical surface of iol.There was no patient contact.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.One opened company iol (intraocular lens) delivery system injector sample was returned for evaluation for the report that the plunger was uneven and scratched the optical surface of iol during insertion.A visual inspection of the iol handpiece injector was performed and was found to be non-conforming with the plunger observed to be bent.No damage was observed on the plunger surface.A dimensional inspection for plunger position height was performed and was found nonconforming due to the bent condition of the plunger.A functional thread to barrel engagement check was performed and was found to be conforming.Device/batch record review: a review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations, were identified and all corresponding production release specifications defined in the device master record were met.The complaint evaluation does confirm the injector plunger is bent, which could result in the plunger scratching the lens.The root cause for the nonconforming plunger height is unknown.How and when how the plunger position became damaged cannot be determined from this evaluation and a root cause cannot be determined.The most likely cause of a bent plunger head of the injector is from improper handling of the product.The injector was manufactured in march 2024.Based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event.Additionally, no manufacturing-related deficiencies were found that potentially could have contributed to the complaint.The manufacturer internal reference number is: (b)(4).

Brand Name
MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22077817
Report Number2523835-2025-00618
Device Sequence Number15839767
Product Code KYB
UDI-Device Identifier00380659777738
UDI-Public(01)00380659777738(17)340131(11)240207(10)16J5JW
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K063155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIII
Device Catalogue Number8065977773
Device Lot Number16J5JW
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by Manufacturer07/25/2025
Initial Report FDA Received Date05/23/2025
Supplement Report FDA Received Date08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown